Alert archive / Texas / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Amarillo, TX

December 25, 201213 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind chill advisory at Dec 25, 2012, 3:47 PM CST for 13 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 3:47 PM CST (21:47 UTC)
In effect from
Dec 25, 2012, 6:00 PM CST
Expired
Dec 26, 2012, 6:00 AM CST
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Carson County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WWUS44 KAMA 252147
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CST TUE DEC 25 2012

OKZ002-003-TXZ003>005-008>010-013>015-260600-
/O.NEW.KAMA.WC.Y.0001.121226T0000Z-121226T0600Z/
/O.CON.KAMA.WW.Y.0009.000000T0000Z-121226T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI...
CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER
347 PM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS
IN EFFECT UNTIL 6 PM CST THIS EVENING.

* EVENT...SNOW AND BLOWING SNOW WILL IMPACT THE PANHANDLES TODAY.
  TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED WITHIN A
  BAND STRETCHING FROM THE SOUTHWEST TEXAS PANHANDLE INTO THE
  NORTHEAST TEXAS PANHANDLE. OUTSIDE OF THIS HEAVIER ANTICIPATED
  BAND...AMOUNTS WILL TAPER OFF TO AROUND AN INCH IN THE WESTERN
  OKLAHOMA PANHANDLE AND FAR SOUTHEAST TEXAS PANHANDLE. NORTH WINDS
  OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL PRODUCE AREAS OF
  BLOWING SNOW...WITH WHITEOUT CONDITIONS POSSIBLE AT TIMES. THE
  STRONG WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES BETWEEN
  5 AND 10 DEGREES BELOW ZERO DURING THE EVENING HOURS.

* TIMING...THE SNOW WILL TAPER OFF FROM WEST TO EAST BY MID TO LATE
  THIS AFTERNOON. AREAS OF BLOWING SNOW WILL LIKELY PERSIST THROUGH
  THE LATE AFTERNOON HOURS. THE DANGEROUS WIND CHILLS OF BETWEEN 5
  AND 10 DEGREES BELOW ZERO WILL BEGIN EARLY THIS EVENING AND WILL
  LAST UNTIL MIDNIGHT WHEN THE WIND SPEEDS DIMINISH.

* IMPACTS...REDUCED VISIBILITIES...INCLUDING WHITEOUT CONDITIONS 
  AT TIMES...WILL MAKE FOR VERY DANGEROUS TRAVEL. TRAVEL IS 
  STRONGLY DISCOURAGED TODAY...BUT IF YOU MUST TRAVEL...BE 
  PREPARED FOR SNOW PACKED ROADS...LIMITED VISIBILITIES...AND 
  VERY LOW WIND CHILL READINGS. DRESS WARMLY WITH LAYERS OF 
  CLOTHING AND BE SURE TO PROTECT YOUR HANDS... FACE...AND FEET 
  FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

OKZ001-TXZ001-002-006-007-011-012-016>020-260000-
/O.CON.KAMA.WW.Y.0009.000000T0000Z-121226T0000Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
347 PM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT
UNTIL 6 PM CST THIS EVENING.

* EVENT...SNOW AND BLOWING SNOW WILL IMPACT THE PANHANDLES 
  TODAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED 
  WITHIN A BAND STRETCHING FROM THE SOUTHWEST TEXAS PANHANDLE 
  INTO THE NORTHEAST TEXAS PANHANDLE. OUTSIDE OF THIS HEAVIER 
  ANTICIPATED BAND...AMOUNTS WILL TAPER OFF TO AROUND AN INCH IN 
  THE WESTERN OKLAHOMA PANHANDLE AND FAR SOUTHEAST TEXAS 
  PANHANDLE. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH 
  WILL PRODUCE AREAS OF BLOWING SNOW...WITH WHITEOUT CONDITIONS 
  POSSIBLE AT TIMES. THE STRONG WINDS WILL ALSO PRODUCE 
  DANGEROUS WIND CHILL VALUES RANGING FROM 5 ABOVE TO 5 DEGREES 
  BELOW ZERO THIS AFTERNOON. 

* TIMING...THE SNOW WILL TAPER OFF FROM WEST TO EAST BY MID TO 
  LATE THIS AFTERNOON. AREAS OF BLOWING SNOW WILL LIKELY PERSIST 
  THROUGH THE LATE AFTERNOON HOURS. 

* IMPACTS...REDUCED VISIBILITIES...INCLUDING WHITEOUT CONDITIONS 
  AT TIMES...WILL MAKE FOR VERY DANGEROUS TRAVEL. TRAVEL IS 
  STRONGLY DISCOURAGED TODAY...BUT IF YOU MUST TRAVEL...BE 
  PREPARED FOR SNOW PACKED ROADS...LIMITED VISIBILITIES...AND 
  VERY LOW WIND CHILL READINGS. DRESS WARMLY WITH LAYERS OF 
  CLOTHING AND BE SURE TO PROTECT YOUR HANDS... FACE...AND FEET 
  FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SCHNEIDER
4 follow-up statements
397 
WWUS44 KAMA 260001
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CST TUE DEC 25 2012

OKZ002-003-TXZ003>005-008>010-013>015-260600-
/O.EXP.KAMA.WW.Y.0009.000000T0000Z-121226T0000Z/
/O.CON.KAMA.WC.Y.0001.000000T0000Z-121226T0600Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI...
CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER
601 PM CST TUE DEC 25 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING.
A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* EVENT...DANGEROUS WIND CHILL VALUES BETWEEN 5 AND 10 DEGREES BELOW
  ZERO ARE EXPECTED TONIGHT ACROSS THE EASTERN AND CENTRAL OKLAHOMA
  PANHANDLE AND MUCH OF THE EASTERN AND CENTRAL TEXAS PANHANDLE.

* TIMING...DANGEROUS WIND CHILLS OF BETWEEN 5 AND 10 DEGREES BELOW
  ZERO WILL BE POSSIBLE ALL NIGHT...THOUGH WIND SPEEDS ARE EXPECTED
  TO DIMINISH BY MIDNIGHT.

* IMPACTS...DRESS WARMLY WITH LAYERS OF CLOTHING AND BE SURE TO
  PROTECT YOUR HANDS... FACE...AND FEET FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ002-007-012-017-260600-
/O.EXP.KAMA.WW.Y.0009.000000T0000Z-121226T0000Z/
/O.EXA.KAMA.WC.Y.0001.121226T0000Z-121226T0600Z/
SHERMAN-MOORE-POTTER-RANDALL-
INCLUDING THE CITIES OF...STRATFORD...DUMAS...AMARILLO...CANYON
601 PM CST TUE DEC 25 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

* EVENT...DANGEROUS WIND CHILL VALUES BETWEEN 5 AND 10 DEGREES BELOW
  ZERO ARE EXPECTED TONIGHT ACROSS THE EASTERN AND CENTRAL OKLAHOMA
  PANHANDLE AND MUCH OF THE EASTERN AND CENTRAL TEXAS PANHANDLE.

* TIMING...DANGEROUS WIND CHILLS OF BETWEEN 5 AND 10 DEGREES BELOW
  ZERO WILL BE POSSIBLE ALL NIGHT...THOUGH WIND SPEEDS ARE EXPECTED
  TO DIMINISH BY MIDNIGHT.

* IMPACTS...DRESS WARMLY WITH LAYERS OF CLOTHING AND BE SURE TO
  PROTECT YOUR HANDS... FACE...AND FEET FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

OKZ001-TXZ001-006-011-016-018>020-260115-
/O.EXP.KAMA.WW.Y.0009.000000T0000Z-121226T0000Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING...VEGA...HEREFORD...CLAUDE...CLARENDON...
WELLINGTON
601 PM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING.

SNOW HAS ENDED ACROSS THE REGION...THOUGH VERY COLD CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH TONIGHT. THUS...ICY SPOTS ARE STILL
POSSIBLE ON SOME ROADS.

$$

JOHNSON
215 
WWUS44 KAMA 260534
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1134 PM CST TUE DEC 25 2012

OKZ002-003-TXZ002>005-007>010-012>015-017-261200-
/O.EXT.KAMA.WC.Y.0001.000000T0000Z-121226T1200Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CANYON
1134 PM CST TUE DEC 25 2012

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* EVENT...DANGEROUS WIND CHILL VALUES BETWEEN 5 AND 10 DEGREES 
  BELOW ZERO ARE EXPECTED TONIGHT ACROSS THE EASTERN AND CENTRAL 
  OKLAHOMA PANHANDLE AND MUCH OF THE EASTERN AND CENTRAL TEXAS 
  PANHANDLE. 

* TIMING...DANGEROUS WIND CHILLS OF BETWEEN 5 AND 10 DEGREES 
  BELOW ZERO WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. 

* IMPACTS...DRESS WARMLY WITH LAYERS OF CLOTHING AND BE SURE TO 
  PROTECT YOUR HANDS... FACE...AND FEET FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JOHNSON
124 
WWUS44 KAMA 261020
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
420 AM CST WED DEC 26 2012

OKZ002-TXZ002-003-007-008-012-013-017-261130-
/O.CAN.KAMA.WC.Y.0001.000000T0000Z-121226T1200Z/
TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-POTTER-CARSON-RANDALL-
INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN...
GRUVER...DUMAS...BORGER...AMARILLO...PANHANDLE...WHITE DEER...
CANYON
420 AM CST WED DEC 26 2012

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND SPEEDS HAVE DIMINISHED ACROSS THE CENTRAL SECTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES. DANGEROUS WIND CHILL VALUES ARE NO LONGER EXPECTED.

$$

OKZ003-TXZ004-005-009-010-014-015-261200-
/O.CON.KAMA.WC.Y.0001.000000T0000Z-121226T1200Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER
420 AM CST WED DEC 26 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING FOR EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. 

* EVENT...DANGEROUS WIND CHILL VALUES BETWEEN 5 AND 10 DEGREES BELOW
  ZERO ARE EXPECTED THIS MORNING ACROSS THE EASTERN OKLAHOMA AND TEXAS
  PANHANDLES.

* TIMING...DANGEROUS WIND CHILLS OF BETWEEN 5 AND 10 DEGREES BELOW
  ZERO WILL BE POSSIBLE THROUGH 6 AM.

* IMPACTS...DRESS WARMLY WITH LAYERS OF CLOTHING AND BE SURE TO 
  PROTECT YOUR HANDS... FACE...AND FEET FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

COCKRELL
729 
WWUS44 KAMA 261154
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
554 AM CST WED DEC 26 2012

OKZ003-TXZ004-005-009-010-014-015-261300-
/O.EXP.KAMA.WC.Y.0001.000000T0000Z-121226T1200Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER
554 AM CST WED DEC 26 2012

...WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.

WINDS WILL CONTINUE TO DIMINISH THIS MORNING.  DANGEROUS WIND CHILL
VALUES ARE NOT EXPECTED TO PERSIST INTO THE MORNING.

$$

COCKRELL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 3:10 PM CST, 37 minutes earlier.

Area forecast discussion, Dec 25, 3:10 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CST TUE DEC 25 2012

.DISCUSSION...
SNOW IS TAPERING OFF ACROSS THE PANHANDLES AS THE MID AND UPPER LOW
HAS TRACKED INTO NORTHEAST TEXAS AROUND THE ARKLATEX. WILL ALLOW THE
WINTER WEATHER ADVISORY TO CONTINUE A LITTLE LONGER BASED ON STRONG
AND GUSTY WINDS RESULTING IN BLOWING SNOW AND REDUCED VISIBILITIES
DESPITE THE SNOW GRADUALLY COMING TO AN END. ALSO...SOME LOCATIONS
STILL REPORTING LIGHT SNOW BY MID AFTERNOON. SUBSIDENCE WILL BEGIN TO
WORK INTO THE PANHANDLES TONIGHT AND WEDNESDAY AS BRIEF SHORTWAVE
RIDGING BUILDS IN FROM THE WEST. UNDERCUT MOS GUIDANCE WEDNESDAY DUE
TO SNOW PACK. COLD SURFACE RIDGE OVER THE FORECAST AREA TONIGHT WILL
BUILD EASTWARD AWAY FROM THE PANHANDLES WEDNESDAY. THIS WILL ALLOW
FOR SOUTHERLY WINDS TO RETURN WEDNESDAY AND THURSDAY.

NORTHERN STREAM CLOSED UPPER LOW WILL TRACK EASTWARD OUT OF THE
CENTRAL ROCKIES INTO THE CENTRAL PLAINS STATES LATE THIS WEEK. A COLD
FRONT WILL PUSH SOUTH ACROSS THE PANHANDLES THURSDAY NIGHT. WITH THE
UPPER LOW STAYING WELL NORTH OF THE PANHANDLES...FORECAST AREA WILL
BE DRY- SLOTTED FRIDAY. ANOTHER UPPER RIDGE BUILDS IN FROM THE WEST
THIS WEEKEND ALLOWING FOR MODERATING TEMPERATURES AND CONTINUED DRY
CONDITIONS. NEXT CHANCES FOR PRECIPITATION MAY COME EARLY NEXT WEEK
AS A SOUTHERN STREAM SYSTEM APPROACHES THE PANHANDLES FROM THE
SOUTHWESTERN STATES AND SOUTHERN ROCKIES BY THE FIRST PART OF NEXT
WEEK. MEDIUM RANGE MODELS IN GOOD AGREEMENT IN BRINGING PRECIP INTO
THE FORECAST BY EARLY AND MID NEXT WEEK.

SCHNEIDER

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE FORECAST PERIOD.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                 6  33  15  43  13 /   5   0   0   5  10
BEAVER OK                   3  27  12  35  13 /   5   0   5   5  10
BOISE CITY OK               5  34  16  40  12 /   5   0   5   5  10
BORGER TX                   6  32  18  43  14 /   5   0   0   0  10
BOYS RANCH TX               7  35  18  41  13 /   5   0   0   5  10
CANYON TX                   7  35  15  43  15 /   5   0   0   5  10
CLARENDON TX               11  32  16  46  18 /   5   0   0   5  10
DALHART TX                  4  33  13  41  14 /   5   0   5   5  10
GUYMON OK                   3  29  12  37  12 /   5   0   5   5  10
HEREFORD TX                 8  37  17  46  13 /   5   0   0   5  10
LIPSCOMB TX                 5  29  15  37  11 /  10   0   0   0  10
PAMPA TX                    6  28  16  39  13 /   5   0   0   5  10
SHAMROCK TX                11  31  17  44  17 /   5   0   0   0   5
WELLINGTON TX              11  31  17  45  20 /   5   0   0   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: CARSON...GRAY...HANSFORD...
     HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...
     WHEELER.

OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: BEAVER...TEXAS.

&&

13/11
Hazardous weather outlook, Dec 25, 2:35 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CST TUE DEC 25 2012

OKZ001>003-TXZ001>020-261200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
235 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH 6 PM CST. SNOW AND BLOWING SNOW...RESULTING
FROM NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...WILL LEAD
TO POSSIBLE WHITEOUT CONDITIONS AT TIMES. TOTAL SNOW ACCUMULATIONS OF
2 TO 4 INCHES ARE EXPECTED WITHIN A BAND STRETCHING FROM THE
SOUTHWEST TEXAS PANHANDLE INTO THE NORTHEAST TEXAS PANHANDLE. OUTSIDE
OF THIS HEAVIER BAND...AMOUNTS WILL TAPER OFF TO AROUND AN INCH IN
THE WESTERN OKLAHOMA PANHANDLE AND FAR SOUTHEAST TEXAS PANHANDLE.

WIND CHILL READINGS WILL BE DANGEROUSLY COLD TONIGHT...RANGING FROM
5 ABOVE TO 10 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS IN EFFECT
FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND ALSO FOR MUCH OF
THE EAQSTERN TEXAS PANHANDLE FROM 6 PM UNTIL 12 MIDNIGHT CST THIS
EVENING.

CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING DUE TO THE
STRONG NORTH WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILL READINGS IN THE 5 ABOVE TO 10 BELOW ZERO RANGE WILL
CONTINUE INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...THE
NATIONAL WEATHER SERVICE IN AMARILLO WOULD GREATLY APPRECIATE ANY
SNOWFALL REPORTS.

SCHNEIDER

Nearby

Wind Chill Advisories in Texas, 2012Wind Chill Advisories in Oklahoma, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.